What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 12, 10:17 AM EST, 3 hours 39 minutes earlier.
Area forecast discussion, May 12, 10:17 AM EST, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1117 AM EDT Sun May 12 2019
...BREEZY WITH STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS
AFTERNOON...
...STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL EXPECTED
MONDAY IN NORTHEAST FLORIDA...
.Update...
Late morning surface analysis depicts low pressure (1003
millibars) positioned over the southern Appalachians along a cold
front that extends southwestward through the Tennessee Valley to
coastal Louisiana. High pressure (1020 millibars) is centered to
the north and northwest of this system and blankets the Great
Lakes states and New England. Aloft...Atlantic ridging has
retreated eastward as a potent shortwave trough entering Iowa is
pivoting eastward, with it's axis digging into the Southern
Plains states. To the southeast of this trough axis, a 110 knot
jet streak at 250 millibars (35,000 feet) is entering Deep South
Texas, and increasingly diffluent west-southwesterly flow aloft
on the left front quadrant of this jet streak is fueling deep
convection over the western Florida panhandle and the northern
Gulf coast region. Mid-level southwesterly flow continues to
deepen over our region, which is transporting a moist air mass
into our region well ahead of the cold front, as dewpoint
temperatures as of 15Z were uniformly in the lower 70s area-wide.
Pockets of low stratus are in the process of lifting into a
healthy cumulus field late this morning, and convergent low level
flow over Apalachee Bay is developing scattered convection that is
currently clipping western portions of the Suwannee Valley. Anvils
from this convection were quickly advecting east-northeastward per
latest visible satellite images, indicative of the strengthening
speed shear moving into our region. Breaks in the cloud cover to
the east of this convection are allowing temperatures to quickly
climb into the low and mid 80s as of 15Z, except upper 70s near
the Altamaha River.
Our local pressure gradient continues to tighten, and breaks in
the cloud cover over our region will allow for strengthening winds
aloft to mix down to the surface this afternoon, resulting in
breezy conditions area-wide. The breaks in cloud cover will
persist through around mid-afternoon, and temperatures will soar
into the lower 90s for most locations along and east of U.S.
Highway 301 all the way to the beaches. Heat index values this
afternoon will reach the mid 90s in these locations. Highs
elsewhere will mostly climb into the upper 80s.
Latest short-term, high resolution guidance indicates that strong
to severe convection currently impacting the Florida panhandle
will progress northeastward this afternoon, impacting inland
portions of southeast Georgia during the mid to late afternoon
hours. The Storm Prediction Center has highlighted locations from
Waycross northward within a slight risk for severe thunderstorm
development, with damaging wind gusts of 50-70 mph and hail
possible within any severe thunderstorms that develop. Steepening
lapse rates compliments of the digging trough to the north of our
region and west-southwesterly flow strengthening to 55-65 knots in
the hail growth zone could result in several severe thunderstorms
across inland southeast Georgia during the mid and late afternoon
hours. A marginal risk for severe thunderstorm development extends
southward to the Interstate 10 corridor, where isolated severe
thunderstorms will be capable of producing downburst winds of
40-60 mph. Coverage over northeast and north central Florida will
be isolated to widely scattered per latest high resolution
guidance, mostly due to lack of forcing as the nose of the
upstream jet streak and this system's cold front does not reach
into these areas until later tonight. There will likely be a lull
in convection during the mid to late evening hours, before
convection increases over the northeast Gulf of Mexico after
midnight.
&&
.Aviation...
MVFR ceilings are in the process of lifting over the Duval County
terminals, and breezy south-southwesterly winds will soon
overspread the regional terminals. Sustained surface winds will
increase to near 15 knots this afternoon, with occasional gusts of
20-25 knots possible through 00Z. Showers and thunderstorms will
begin to increase in coverage this afternoon, but timing and
intensity currently remain in question, so we left VCTS in the 12Z
TAF updates for each terminal, with most activity occuring after
18Z. We will likely add a TEMPO group to SSI, where gusty winds
and heavy downpours will likely result in a brief period of IFR
conditions late this afternoon. Another round of showers and
thunderstorms is expected to impact SSI overnight, and we may add
a PROB30 group for IFR conditions during the evening hour in the
18Z TAF update. PROB30 groups may also be added elsewhere as
convection potentially increases towards 09Z, particularly at GNV.
&&
.Marine...
Low pressure over the southern Appalachians early this morning
will move slowly northward through Monday, reaching the eastern
Great Lakes region. A cold front extending southwestward from the
low pressure center across the Tennessee and lower Mississippi
Valleys will move across the southeastern states tonight, and our
local pressure gradient will tighten this afternoon ahead of this
approaching front. Sustained south-southwesterly winds will
strengthen to 15-20 knots offshore, where Small Craft Should
Exercise Caution. Seas offshore will build to 3-5 feet this
afternoon and 4-6 feet tonight. Outside of thunderstorm activity,
sustained winds will strengthen to near 15 knots over the near
shore waters this afternoon, and a few strong thunderstorms may
enter these waters from the west by late afternoon. The cold front
will approach our waters from the west overnight, with numerous
showers and strong thunderstorms expected to develop during the
early morning hours on Monday. West-southwesterly winds will
remain at Caution levels offshore and just below Caution levels
near-shore. Showers and thunderstorms will then exit the northeast
Florida waters on Monday night as the cold front pushes southward,
and winds will shift to northwesterly at speeds just under Caution
levels overnight. Weak high pressure will build southeastward into
our region on Tuesday and Wednesday, allowing our local pressure
gradient to loosen as northerly winds on Tuesday shift to
northeasterly by Tuesday evening. Onshore winds will persist
through Thursday, with speeds and seas remaining below Caution
levels. High pressure will shift off the Carolina coast by
Wednesday night and will begin to slowly strengthen late this week
as it becomes centered near Bermuda.
Rip Currents: Breezy offshore winds will keep a low risk in place
at area beaches through at least Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 85 68 83 58 / 60 50 50 0
SSI 89 73 83 65 / 50 40 70 0
JAX 91 73 83 63 / 40 30 80 20
SGJ 91 74 85 67 / 30 30 70 30
GNV 89 72 84 64 / 40 30 70 20
OCF 88 72 84 66 / 20 40 60 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
Nelson/Peterson
In the hours before
Special weather statement, May 12, 12:35 PM EST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
135 PM EDT Sun May 12 2019
GAZ133-135-121815-
Appling GA-Jeff Davis GA-
135 PM EDT Sun May 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN APPLING AND EASTERN JEFF
DAVIS COUNTIES UNTIL 215 PM EDT...
* At 134 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 9 miles southwest of Graham, moving
northeast at 25 mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Baxley, Graham, Plant Hatch and Pine Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3197 8243 3195 8241 3196 8240 3195 8239
3196 8238 3194 8238 3193 8232 3194 8231
3195 8231 3193 8230 3194 8228 3192 8225
3189 8213 3169 8248 3171 8249 3171 8252
3167 8252 3167 8269 3197 8247
TIME...MOT...LOC 1734Z 228DEG 22KT 3171 8259
NELSONSpecial weather statement, May 12, 1:09 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
209 PM EDT Sun May 12 2019
GAZ134>136-151-250-121845-
Pierce GA-Bacon GA-Appling GA-Wayne GA-Northern Ware GA-
209 PM EDT Sun May 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PIERCE...NORTH CENTRAL
WARE...SOUTHEASTERN BACON...WEST CENTRAL WAYNE AND SOUTHEASTERN
APPLING COUNTIES UNTIL 245 PM EDT...
* At 208 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Dixie Union, or 12 miles south
of Alma, moving northeast at 30 mph.
* Small hail possible with this storm.
* Locations impacted include...
Jamestown, Pebble Hill, Dixie Union, Bristol and New Lacy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3124 8253 3137 8262 3171 8227 3146 8205
TIME...MOT...LOC 1808Z 230DEG 26KT 3137 8253
SHASHY
Special weather statement, May 12, 1:30 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
230 PM EDT Sun May 12 2019
GAZ135-136-151-121915-
Pierce GA-Appling GA-Wayne GA-
230 PM EDT Sun May 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIERCE...CENTRAL
WAYNE AND SOUTHEASTERN APPLING COUNTIES UNTIL 315 PM EDT...
* At 229 PM EDT, National Weather Service meteorologists were
tracking a couple of strong thunderstorms near Odum, or 8 miles
west of Jesup, moving east to northeast at 15 to 20 mph.
* Small hail and wind gusts up to 50 mph possible with this storm.
* Locations impacted include...
Jesup, Gardi, Screven, Odum and Doctortown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3171 8188 3167 8185 3165 8181 3166 8181
3164 8179 3163 8179 3163 8177 3161 8177
3161 8175 3160 8175 3161 8174 3158 8170
3155 8169 3155 8167 3143 8210 3157 8223
3173 8191
TIME...MOT...LOC 1829Z 247DEG 15KT 3157 8202
SHASHYSpecial weather statement, May 12, 1:35 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
235 PM EDT Sun May 12 2019
GAZ163-250-350-364-121915-
Clinch GA-Western Charlton GA-Northern Ware GA-Southern Ware GA-
235 PM EDT Sun May 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WARE...NORTHERN
CLINCH AND NORTHWESTERN CHARLTON COUNTIES UNTIL 315 PM EDT...
* At 234 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorms near Homerville, moving northeast
at 30 mph.
* Wind gusts around 50 mph possible with this storm.
* Locations impacted include...
Homerville, Argyle, Du Pont and Manor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3083 8278 3101 8290 3128 8254 3097 8232
TIME...MOT...LOC 1834Z 238DEG 25KT 3097 8273
SHASHY
Special weather statement, May 12, 1:44 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
244 PM EDT Sun May 12 2019
FLZ125-121915-
Coastal Duval FL-
244 PM EDT Sun May 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DUVAL COUNTY UNTIL
315 PM EDT...
* At 244 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Craig Field, or near Unf,
moving northeast at 25 mph.
* Small hail possible with this storm.
* Locations impacted include...
Neptune Beach, San Pablo and Craig Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3027 8148 3035 8154 3046 8138 3036 8136
3034 8136
TIME...MOT...LOC 1844Z 228DEG 23KT 3033 8148
ENYEDISpecial weather statement, May 12, 1:47 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
247 PM EDT Sun May 12 2019
FLZ020-121915-
Hamilton FL-
247 PM EDT Sun May 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAMILTON COUNTY
UNTIL 315 PM EDT...
* At 247 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Crossroads, or near Jennings,
moving northeast at 30 mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Jennings, Blue Springs and Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3054 8325 3062 8314 3061 8283 3043 8321
3045 8322 3046 8322 3048 8324 3052 8324
TIME...MOT...LOC 1847Z 244DEG 24KT 3051 8316
ENYEDI